Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 3, 2022, 6:20 PM EDT for Miami-Dade County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2022, 6:20 PM EDT (22:20 UTC)
- Expired
- Apr 3, 2022, 6:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:37 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 3, 3:37 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 337 PM EDT Sun Apr 3 2022 ...Few Strong Storms Possible Eastern Areas This afternoon... .SHORT TERM (Now through Monday)... A stationary front will remain over South Florida keeping the steering flow in a south southwest direction along with the deeper tropical moisture. The west coast should develop and push across South Florida this afternoon, as the east coast sea breeze develops and remains over the east coast metro areas. Scattered to numerous showers and thunderstorms should develop along the sea breezes due to the deeper tropical moisture in place with the best coverage over the eastern areas this afternoon into early this evening. The 500 mb temps early this afternoon are still running -11 TO -12C which will allow for some of the thunderstorms to become strong. A few of the storms could even become severe over the east coast metro areas where the sea breezes collide. SPC has a Marginal Severe Outlook over most of South Florida for this afternoon into early this evening. The primary impacts from any strong to even severe storms will be frequently lightning strikes, gusty winds up to at least 60 mph, hail up to quarter size, and heavy rainfall. There could even be a isolated weak tornado over the east coast metro areas this afternoon due to the sea breeze collisions. (Tonight)... The showers and thunderstorms should move into the Atlantic waters late this evening allowing for South Florida to dry out. However, the steering flow will be swinging to a northeast direction late tonight as the stationary front washes out allowing for high pressure to build into Southeastern United States. There will also be a mid to upper level jet of 50 to 80 knots coming through the region late tonight along with a drainage flow setting up over the east coast metro areas of South Florida. This will allow for some showers and a few thunderstorms to develop over the east coast metro areas towards sunrise Monday. Therefore, chance of POPs will remain in the forecast for the east coast metro areas for the overnight hours. There could also be possible of some localize flooding over these same areas, as the showers and thunderstorms will not be moving much do the the light steering flow during this time frame. (Monday)... The high pressure will continue to build into the Southeastern United States. This will allow for the wind flow to become east southeast over South Florida during this time frame. However, the tropical moisture will remain in place over the region on Monday leading to scattered to numerous showers and thunderstorms with the focus over the eastern areas Monday morning shifting to the interior and west coast in the afternoon hours. The 500 mb temps on Monday will still running -12 TO -13C which will allow for some of the thunderstorms to become strong with the primary impacts being gusty winds and small hail. The best areas that could see the strong storms will be mainly over the interior and west coast metro areas where the sea breezes collide. .LONG TERM... The long term begins with continued intermittent showers and thunderstorms across the area due to plenty of low level convergence over the region (weak surface front and gulf/sea breeze activity). The stationary front finally begins to move Tuesday and into Wednesday ahead of the next wave moving across the lower Mississippi River Valley. This may lead to a least a downward trend in POPs going into midweek, however, plenty of boundary layer moisture will remain allow for at least isolated mostly diurnally driven shower/T'storm activity, especially along sea/gulf breezes. The impulse moving across the Southeast U.S. midweek will mostly stay north of our region keeping us in a more progressive upper flow, which looks to be a warmer than normal pattern, especially with higher heights residing across the western Caribbean eventually nosing northward with time. By Thursday and Friday the weaker initial impulse will have exited stage east, but a much stronger H5 trough will begin to amplify over the Mississippi Valley. This stronger parent trough and surface front looks to push through the region going into the next weekend. We'll need to watch thunder/strong T'storm probs as this pattern may be conducive, but within the medium range there is still time to watch as the feature(s) evolve through the new workweek. Regardless, behind the front strong CAA should help bring in a much colder/below average air mass to the region next weekend. && .AVIATION(18Z TAFS)... The VCTS will continue for the east coast TAF sites through early this evening before going dry from about 02Z until 10Z. VCSH will then be added back to the east coast TAF sites after 10Z. KAPF taf site will have VCSH through 00Z today then dry conditions for tonight. Tempo Groups will be added for the east coast TAF sites when the showers and thunderstorms develop later this afternoon. Ceiling and vis will remain in VFR conditons but could fall into MVFR or even IFR conditions with the showers and thunderstorms. && .MARINE... The winds will be swinging from a west northwest direction this afternoon to a easterly direction late tonight into Monday as the wind speeds increase 5 to 10 mph this afternoon to 10 to 15 knots on Monday. The winds will then continue to swing to a southeast direction on Tuesday before going more south southwest direction for the middle to end of the week. The wind speeds will also increase to breezy conditions on Tuesday before decreasing to less than 15 knots by end of the week. The Atlantic and Gulf seas should remain 3 feet or less through most of this week. && .BEACHES... The threat of rip currents should increase a little bit for the early part of this week due to the increase in easterly wind flow. However, the threat will then be decreasing for the east coast metro areas as the winds become more southerly for the middle to end of this week. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 83 73 86 / 30 70 30 20 West Kendall 70 84 71 87 / 30 60 20 20 Opa-Locka 71 82 72 86 / 30 60 30 20 Homestead 71 84 72 85 / 30 60 20 20 Fort Lauderdale 71 81 72 85 / 40 60 30 30 N Ft Lauderdale 71 80 72 84 / 40 60 30 30 Pembroke Pines 70 82 71 86 / 30 60 30 30 West Palm Beach 69 80 70 84 / 30 50 40 40 Boca Raton 71 80 71 84 / 40 60 30 30 Naples 71 86 71 88 / 10 60 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...BNB Monday Night through Sunday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 3, 4:34 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 434 PM EDT Sun Apr 3 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 041445- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 PM EDT Sun Apr 3 2022 ...Marginal Risk for Severe Storms This afternoon... ...Localized Flooding Possible This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms will be possible this evening, especially along and south of Alligator Alley. The strongest activity may produce strong gusty winds, hail, and locally heavy rainfall. Hail: The strongest thunderstorms could contain hail up to the size of quarters. Wind: The strongest thunderstorms could contain wind gusts of greater than 58 mph. Tornadoes: An isolated tornado is possible with any of the strongest storms mainly across southern portions of Miami-Dade County. Flooding: Heavy downpours from thunderstorms could lead to localized flooding, favoring the east coast metro areas. Waterspouts: A few waterspouts will be possible in association with showers and thunderstorms across the local waters and Lake Okeechobee. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Shower and thunderstorm chances will continue through early in the week. Some of these storms could be strong on Monday. The primary impacts from any strong to severe storms will be frequent lightning strikes, gusty winds, small hail, and locally heavy rainfall, which may result in urbanized flooding over the Atlantic metro. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 3, 3:51 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Sun Apr 3 2022
FLZ173-174-032015-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
351 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 415 PM EDT...
At 351 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near Jewfish
Creek Bridge, moving east at 5 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of south central
Miami-Dade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2526 8055 2533 8052 2535 8045 2532 8029
2529 8033 2530 8039 2528 8041 2528 8040
2526 8040 2527 8041 2526 8042 2526 8043
2524 8043 2524 8047 2523 8049 2521 8049
TIME...MOT...LOC 1951Z 292DEG 4KT 2526 8047
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Apr 3, 4:14 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Sun Apr 3 2022
FLZ173-174-032045-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
414 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 445 PM EDT...
At 413 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout 9 miles
southeast of Royal Palm Ranger, or 10 miles northwest of Jewfish
Creek Bridge, moving southeast at 10 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Turkey Point and Ocean Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2526 8061 2538 8054 2542 8047 2543 8036
2535 8026 2534 8027 2534 8026 2529 8033
2530 8039 2526 8040 2527 8040 2528 8041
2526 8042 2526 8043 2524 8043 2524 8047
2522 8050 2521 8049
TIME...MOT...LOC 2013Z 295DEG 9KT 2529 8051
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SBSpecial weather statement, Apr 3, 5:05 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
505 PM EDT Sun Apr 3 2022
FLZ173-174-032145-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
505 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 545 PM EDT...
At 505 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles south of Royal Palm Ranger, or 12 miles
northwest of Jewfish Creek Bridge, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Miami-Dade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2522 8063 2538 8053 2539 8034 2535 8027
2529 8033 2529 8039 2530 8039 2524 8042
2524 8046 2520 8050 2521 8057 2522 8056
2523 8052 2524 8054 2523 8054 2524 8055
2520 8059
TIME...MOT...LOC 2105Z 294DEG 13KT 2526 8056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Apr 3, 6:11 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
611 PM EDT Sun Apr 3 2022
FLZ073-074-173-032245-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
611 PM EDT Sun Apr 3 2022
...A strong thunderstorm will impact portions of central Miami-Dade
County through 645 PM EDT...
At 611 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near The Redland, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Coral Gables, South Miami, Black Point, The Redland, Kendall,
Pinecrest, Homestead Base, Naranja, Glenvar Heights, Richmond West,
Richmond Heights, Country Walk, Leisure City, Palmetto Bay, Cutler
Bay, University Of Miami, Zoo Miami, Goulds and The Hammocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2548 8042 2552 8050 2562 8054 2568 8043
2576 8024 2551 8016
TIME...MOT...LOC 2211Z 251DEG 16KT 2556 8045
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 2, 10:20 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
| Apr 3, 12:55 AM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Apr 3, 1:22 AM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Apr 3, 1:34 AM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 3, 3:51 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 3, 4:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Apr 3, 5:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Apr 3, 5:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Apr 3, 6:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Apr 3, 6:41 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 34 min |
| Apr 3, 6:42 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 3, 6:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Apr 3, 7:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.